Analytical properties of horizontal visibility graphs in the Feigenbaum scenario

Luque Serrano, Bartolome and Lacasa Saiz de Arce, Lucas and Ballesteros, Fernando J. and Robledo, Alberto (2012). Analytical properties of horizontal visibility graphs in the Feigenbaum scenario. "Chaos", v. 22 (n. 1); pp.. ISSN 1054-1500. https://doi.org/10.1063/1.3676686.

Description

Title: Analytical properties of horizontal visibility graphs in the Feigenbaum scenario
Author/s:
  • Luque Serrano, Bartolome
  • Lacasa Saiz de Arce, Lucas
  • Ballesteros, Fernando J.
  • Robledo, Alberto
Item Type: Article
Título de Revista/Publicación: Chaos
Date: March 2012
ISSN: 1054-1500
Volume: 22
Subjects:
Faculty: E.T.S.I. Aeronáuticos (UPM)
Department: Matemática Aplicada y Estadística [hasta 2014]
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (3MB) | Preview

Abstract

Time series are proficiently converted into graphs via the horizontal visibility (HV) algorithm, which prompts interest in its capability for capturing the nature of different classes of series in a network context. We have recently shown [B. Luque et al., PLoS ONE 6, 9 (2011)] that dynamical systems can be studied from a novel perspective via the use of this method. Specifically, the period-doubling and band-splitting attractor cascades that characterize unimodal maps transform into families of graphs that turn out to be independent of map nonlinearity or other particulars. Here, we provide an in depth description of the HV treatment of the Feigenbaum scenario, together with analytical derivations that relate to the degree distributions, mean distances, clustering coefficients, etc., associated to the bifurcation cascades and their accumulation points. We describe how the resultant families of graphs can be framed into a renormalization group scheme in which fixed-point graphs reveal their scaling properties. These fixed points are then re-derived from an entropy optimization process defined for the graph sets, confirming a suggested connection between renormalization group and entropy optimization. Finally, we provide analytical and numerical results for the graph entropy and show that it emulates the Lyapunov exponent of the map independently of its sign.

More information

Item ID: 16705
DC Identifier: http://oa.upm.es/16705/
OAI Identifier: oai:oa.upm.es:16705
DOI: 10.1063/1.3676686
Official URL: http://scitation.aip.org/content/aip/journal/chaos/22/1/10.1063/1.3676686
Deposited by: Memoria Investigacion
Deposited on: 08 Apr 2014 18:29
Last Modified: 21 Apr 2016 17:04
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM